MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 45MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 45MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number 6942-5-045
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Opened sterilized implant, was sitting on table for a while but then noticed a white product on inside of unitrax head.Does not believe cement was on it.
 
Additional Manufacturer Narrative
An event regarding a foreign matter involving an other hip head was reported.The event was confirmed.Method & results: -device evaluation and results: material analysis report concluded: "the white product on the head was found to be likely bone cement.No material or manufacturing defects were observed on the surfaces examined." -medical records received and evaluation: not performed as it was reported that there were no adverse consequences nor medical intervention.- device history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.- complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the event reported for a white product on inside of unitrax head.The event was confirmed on the basis of visual inspection and material analysis report.The material analysis report concluded that the white product on the head was found to be likely bone cement.No material or manufacturing defects were observed on the surfaces examined.If the additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
UNITRAX MODULAR ENDO HEAD 45MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6645750
Report Number0002249697-2017-01894
Device Sequence Number11076388
Product Code KWL
UDI-Device Identifier07613327032390
UDI-Public07613327032390
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K014226
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Catalogue Number6942-5-045
Device Lot NumberMP5E9X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;